Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 18, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 6, 2022, 1:28 PM PDT for 4 counties in Nevada. It took effect at May 8, 2022, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2022, 1:28 PM PDT (20:28 UTC)
- In effect from
- May 8, 2022, 11:00 AM PDT
- Expired
- May 8, 2022, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3248 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WWUS75 KLKN 062028 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 128 PM PDT Fri May 6 2022 NVZ035-040-041-071130- /O.NEW.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 128 PM PDT Fri May 6 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS....Blowing dust is expected along with the strong winds. Look for visibility to be greatly reduced at times, especially along the US-50 corridor. High profile vehicles should use extra caution along north-south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ030-031-034-036>038-070400- /O.CON.KLKN.WI.Y.0017.000000T0000Z-220507T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 128 PM PDT Fri May 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Humboldt County, Ruby Mountains and East Humboldt Range, Lander County, Eureka County, and Southwest Elko County. * WHEN...From 11 AM to 9 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. The strongest winds will be across Humboldt county. * ADDITIONAL DETAILS...Blowing dust is expected along with the strong winds. Look for visibility to be greatly reduced at times, especially around the I-80 and US-50 corridors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
6 follow-up statements
026 WWUS75 KLKN 070358 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 858 PM PDT Fri May 6 2022 NVZ030-031-034-036>038-070500- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-220507T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 858 PM PDT Fri May 6 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... The strong winds that prompted the wind advisory have weakened somewhat. Although a few select locations continue to gust to 50 mph, the majority of sites are only gusting to 35 mph. As a result, the wind advisory is being allowed to expire at 9pm. The areas of dust suspended in the air will continue to restrict visibility to 4 miles or less in some parts of northern and central Nevada, but should clear out by morning. $$ NVZ035-040-041-071900- /O.CON.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 858 PM PDT Fri May 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could restrict visibility to four miles or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
529 WWUS75 KLKN 070852 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 152 AM PDT Sat May 7 2022 NVZ035-040-041-080000- /O.CON.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 152 AM PDT Sat May 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could restrict visibility to four miles or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
598 WWUS75 KLKN 072052 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 152 PM PDT Sat May 7 2022 NVZ037-081200- /O.EXA.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 152 PM PDT Sat May 7 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could restrict visibility to four miles or less. * ADDITIONAL DETAILS...Blowing dust is expected along with the strong winds. Look for visibility to be greatly reduced at times, especially along the US-50 corridor. High profile vehicles should use extra caution along north-south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035-040-041-081200- /O.CON.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 152 PM PDT Sat May 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could restrict visibility to four miles or less. * ADDITIONAL DETAILS...Blowing dust is expected along with the strong winds. Look for visibility to be greatly reduced at times, especially along the US-50 corridor. High profile vehicles should use extra caution along north-south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
690 WWUS75 KLKN 080914 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 214 AM PDT Sun May 8 2022 NVZ035-037-040-041-090015- /O.CON.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 214 AM PDT Sun May 8 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County, Northeastern Nye County, White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could restrict visibility to four miles or less. * ADDITIONAL DETAILS...Blowing dust is expected along with the strong winds. Look for visibility to be greatly reduced at times, especially along the US-50 corridor. High profile vehicles should use extra caution along north-south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
269 WWUS75 KLKN 082058 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 158 PM PDT Sun May 8 2022 NVZ035-037-040-041-090300- /O.CON.KLKN.WI.Y.0018.000000T0000Z-220509T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 158 PM PDT Sun May 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County, Northeastern Nye County, White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could restrict visibility to four miles or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
563 WWUS75 KLKN 090253 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 753 PM PDT Sun May 8 2022 NVZ035-037-040-041-090400- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-220509T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 753 PM PDT Sun May 8 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... The strong winds that prompted the wind advisory have mainly come down below thresholds. However, some locally stronger wind gusts to 55 mph are still possible in the windier locales. Since the threat for widespread, strong winds has ended, the wind advisory is being allowed to expire at 8pm. West to northwest winds of 15 to 25 mph with gusts to 40 mph will continue to be common, but will gradually diminish during the overnight. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 6, 12:49 AM PDT, 12 hours 39 minutes earlier.
Area forecast discussion, May 6, 12:49 AM PDT, 12 hours 39 minutes before
Area Forecast Discussion National Weather Service Elko NV 1249 AM PDT Fri May 6 2022 .SYNOPSIS...Breezy to windy along with dry conditions continue today, with above normal temperatures. Unsettled and cooler weather arrives this weekend and continues through next week, with an increase in light shower chances. && .SHORT TERM...Today through Saturday night A longwave trof starts to build into the western U.S. during the short term period. Pieces of energy will rotate through the wave beginning on Saturday and continuing well into next week, providing periods of light showers and cooler temperatures. West to southwest flow will keep things dry today with breezy to windy conditions. Above normal temperatures will continue, with highs in the mid 60's to mid 70's in northern Nevada, and the mid 70's to mid 80's in central Nevada. Partly to mostly cloudy skies will continue. There is a chance for some showers and maybe a thunderstorm on Saturday through Saturday night in northern Nevada. These showers should stay north of I80 and will mainly be in the mountains. Snow levels will be around 5500 to 6500 feet where showers do occur, though will start to drop to 4500 to 5500 feet late on Saturday night as a cold front moves through Nevada. Any light accumulation in valleys will be limited to grassy areas as roads will be warm enough to melt the snow as it falls. Expect another breezy day, with cooler highs in the mid 50's to mid 60's in northern Nevada and the mid 60's to mid 70's in central Nevada after a morning low in the 40's. .LONG TERM...Sunday through Thursday A Pacific Northwest trough will move into northern Nevada Sunday causing rain and mountain snow to areas of Elko and Humboldt counties. Valley locations of northern Elko and Humboldt counties could receive 1 to 2 inches of snow with mountains and passes ranging from 2 to 5 inches of snow through the late evening hours. Snow levels will decrease overnight resulting in widespread valley snowfall south of I-80. Accumulations overnight into Monday morning are trending toward a skiff in these valley locations. Additionally, isolated thunderstorms and rain showers are probable Sunday afternoon and early evening. Wind gusts will range from 20 to 30 mph throughout the day; highest in northern Nevada. Central Nevada will remain dry for most of Sunday. Temperatures across northern Nevada will struggle to reach 50 with central Nevada temperatures in the 70s. Lows into Monday morning will range from the low to mid-20s under a mostly cloudy sky. Monday, scattered snow showers will continue in the northern Nevada mountains as another trough digs into the area. Wind gusts will range from 20 to 30 mph; highest in central Nevada. Temperatures will remain cool with highs ranging from the 30s to 50s north to south. Lows Tuesday morning will be in the 20s. Isolated rain and snow showers are possible Tuesday with highs ranging from the 40s to 60s. Isolated thunderstorms could accompany scattered rain and snow showers Wednesday afternoon and evening in Northern Nevada with highs in the 50s and lower 60s. Isolated rain and snow showers are possible in far northern Nevada Thursday afternoon but elsewhere, dry conditions are expected with highs in the 60s. && .AVIATION...Mostly VFR conditions expected through the period. Showers across the north will most likely stay north of WMC/BAM/EKO and CIGs should also remain AOA 6kft. Winds will pick up again this afternoon 20-28g28-36kts at the northern three taf sites; 12-20g20-28kts at ELY/TPH. Some blowing dust and haze possible across the north and could lead to MVFR VIS. && .FIRE WEATHER...Breezy to windy conditions are expected today and Saturday. However, RH will be on the rise in northern Nevada as a system approaches, with afternoon RH 25% to 35%, though central Nevada will continue to see RH in the 10% to 20% range. Overnight recoveries will be good. There could be an isolated thunderstorm in very northern portions of FW Zones 438, 469, and 470 on Saturday afternoon. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 9 PM PDT this evening for Humboldt County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains and East Humboldt Range-Southern Lander County and Southern Eureka County- Southwest Elko County. && 90/89/87/90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.